Alert archive / New Mexico / Special Weather Statements in 2019
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 2, 2019, 2:21 PM MDT for Union County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 2, 2019, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Amarillo radar (KAMA), 173 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS85 KABQ 022021 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 221 PM MDT Tue Jul 2 2019 NMZ530-022045- Union County- 221 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL 245 PM MDT... At 220 PM MDT, Doppler radar was tracking a strong thunderstorm near Texline, or 12 miles southeast of Clayton, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. This storm will remain over mainly rural areas of southeastern Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3625 10321 3637 10310 3637 10304 3618 10304 TIME...MOT...LOC 2020Z 284DEG 12KT 3630 10305 $$ CA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 2, 11:29 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 11:29 AM MDT, 2 hours 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1129 AM MDT Tue Jul 2 2019 .AVIATION... 18Z TAF CYCLE Upper ridge axis extending from sw to ne over NM. Some drier air pushing into the region along and west of the Contdvd where more isolated convection with gusty, variable winds is expected aft 19Z. Sct to nmrs showers and storms aft 19Z from the central mt chain ewd with brief MVFR cigs and mt obscurations along with small hail and variable gusty winds. Cell motion generally a slow drift to the east and southeast. Outflow from storms east of the central mt chain may produce an east wind at KSAF and KABQ aft 03/00Z. Convection to taper off aft 03/03Z. && .PREV DISCUSSION...311 AM MDT Tue Jul 2 2019... .SYNOPSIS... High pressure aloft will stay centered to the southwest of New Mexico today with moisture lingering in eastern parts of the state. Thunderstorms will be most numerous over the Sangre de Cristos with additional isolated to scattered storms developing along the remainder of the central mountain chain and into parts of the eastern plains this afternoon. Drier air will continue to fill into western New Mexico today, limiting storm development there. Temperatures are expected to drop a few more degrees in eastern New Mexico today. The chances for thunderstorm development will be considerably lower on Wednesday and Thursday, however moisture is expected to slowly return to the Land of Enchantment Friday and more-so into the weekend, especially over central to eastern New Mexico. && .DISCUSSION... The closest centroid of the upper high still remains southwest of NM this morning with residual cold pools from yesterday's convection still spawning a few weak showers as of 3 am MDT. These should continue to dwindle toward dawn with leftover debris clouds slowly clearing toward noon, only to be replaced by additional blossoming cumulus. The eastern half of NM will retain higher PWATs today: upwards of 1 to 1.25 inches with mid level steering flow from the northwest at 10 to 20 mph. Heaviest downpours would be possible near and just downstream (southeast) of the Sangre de Cristos today. Meanwhile, drier air will continue to filter into western NM today, inhibiting storm development. Temperatures are forecast to be a couple to a few degrees cooler today in eastern NM due to the increased moisture, and this should keep places like Tucumcari and Roswell out of the triple digits. A notable respite in convection is forecast for Wednesday with even less storms on Thursday. Forecast models continue to advertise even less QPF and convective initiation both of these days, the aforementioned drier air from the west being the culprit while the upper high inches northeastward closer to NM. This looks to steer the Thursday evening forecast in a less stormy and more favorable direction for most holiday activities/interests. Temperatures would remain seasonable in western and central NM on both Wednesday and Thursday with readings in the eastern plains lurking closer toward the century mark again. By Friday, high pressure will have repositioned itself with a weak centroid trying to establish near the TX/OK panhandles. Convection is likely to initiate in earnest over/near the Sierra Madres in Old Mexico on Friday with moisture seeping north toward NM. While storm coverage should still be rather sparse on Friday, the flux of mid level moisture should keep feeding into the state this weekend with an axis of scattered to perhaps numerous storms setting up from the southwestern mountains and the Gila northeast toward the Sangre de Cristos. POPs remain elevated through the weekend along and near this axis through the weekend and even into Monday of next week. A perturbation aloft could even aid storm development Monday. However, the moisture plume could be eroded away Tuesday and more into Wednesday of next week if a light, but drier, westerly flow ensues as the GFS advertises. 52 && .FIRE WEATHER... An upper level high to the southwest of NM will steer dry air over western areas today, while an upper trough lingers over the eastern part of the state. As a result scattered to numerous showers and thunderstorms will favor the northern and central mountains eastward. Some cells over the central mountains and along the west slopes of the northwest mountains will produce gusty winds with little or no rain this afternoon. Significant drying is expected most places Wednesday, and the drying will continue into Thursday across the east, as the 500 mb ridge passes eastward over southern NM. Spotty storms with small wetting foot prints will favor northeast areas. A broader mid-level high on the Gulf coast will then steer gradually richer monsoon moisture northward over NM Friday through the weekend with an uptick in thunderstorm coverage and wetness. Haines Indices should range from 5 to 6 across most of the forecast area Wednesday through Friday, then the high Haines Indices should retreat over the Four Corners region on Saturday before moderating on Sunday. Models diverge on the position of the subtropical high pressure system starting Monday, but the GFS, Canadian, and to a lesser extent the ECMWF are now indicating a disturbance embedded in the ridge will track northeastward over NM that day. If the GFS is right, PWATs may vary from 1 to 1.35 inches with a risk of locally heavy rainfall. After near and above normal high temperatures during the latter half of this week, readings should climb below normal with the additional moisture and precipitation expected early next week. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 2, 3:22 AM MDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 322 AM MDT Tue Jul 2 2019 NMZ501>540-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 322 AM MDT Tue Jul 2 2019 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible along and east of the central mountain chain today, but will favor the Sangre de Cristo mountains into the northeastern plains. Gusty downburst winds, small hail, dangerous lightning, and brief heavy downpours will be possible near any storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very few showers and thunderstorms are expected on Wednesday and Thursday, but the coverage of thunderstorms is expected to gradually increase Friday into the weekend and early next week. Thunderstorms will commonly redevelop over the southwestern, south central, and Sangre de Cristo mountains with occasional development in the eastern plains of New Mexico. Gusty downburst winds, small hail, dangerous lightning, and brief heavy downpours will be possible near any storms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall, hail, or strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Special weather statement, Jul 2, 2:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 221 PM MDT Tue Jul 2 2019 NMZ530-022045- Union County- 221 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL 245 PM MDT... At 220 PM MDT, Doppler radar was tracking a strong thunderstorm near Texline, or 12 miles southeast of Clayton, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. This storm will remain over mainly rural areas of southeastern Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3625 10321 3637 10310 3637 10304 3618 10304 TIME...MOT...LOC 2020Z 284DEG 12KT 3630 10305 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:24 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Jul 2, 2:26 PM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| Jul 2, 3:56 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Jul 2, 3:57 PM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Jul 2, 4:30 PM MDT | Special Weather Statement | ABQ | Guadalupe | 30 min |
| Jul 2, 4:41 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jul 2, 5:24 PM MDT | Special Weather Statement | ABQ | Quay | 36 min |
| Jul 2, 5:37 PM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
| Jul 2, 5:50 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 40 min |
| Jul 2, 5:58 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
Nearby
Special Weather Statements in New Mexico, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.